Stuck on meds

When I was first put on Levothyroxine last year, my TSH was 5.69. The symptoms I had, have all cleared up due to sorting out my low B12 and Vit D deficiency. Is it possible that I could have not actually needed the thyroxine? I'm wondering if I had known that my symptoms were all from the vitamin deficiency, that I could actually have been OK just to sort those! I'd not have gained some side effects from the levo.

13 Replies

  • when was the last time you had your thyroid tested?

  • August

  • TSH 0.019 (0.270- 4.200)

    FT4. 18.82 (12.000 - 22,000)

    FT3 4.23 (3.100 - 6.800)

  • Well, even sorting out your nutritional deficiencies, your FT3 is still below mid-range, so, no, I don't think you could have been mis-diagnosed. But, if you want to prove it to yourself, stop taking your levo, see what happens.

  • Would stopping suddenly or reducing 25 mcg at a time be more advisable?

  • Looking back, when I was on just 25mcg levo my TSH was still just over 5 and my T3 was 4.6.

  • Well, that doesn't mean much as the 25 mcg would probably have stopped the hormone being produced by your gland.

    Try doing as jim says, and reduce your levo slowly.

  • Having a very quick look at your very first post it seems your main symptom was abdominal bloating which is usually associated with IBS. There is some research showing that Vit D sometimes helps this (I assume it can correct magnesium deficiency as Vit D has a role in Mg homeostasis). IBS can also be a consequence of hypothyroidsm.

    The simple thing to do is to slowly reduce your thyroid hormone dose and see if it makes a difference. People with an elevated TSH are more likely to develop hypothyriodism in the future, so even if you are able to come off thyroid treatment now you might become hypo in the future.

    If you are able to reduce or discontinue thyriod treatment your fT3 will rise a little as your thyroid takes over and releases T3.

  • I had brain fog, IBS symptoms, years of aches and stiffness, I hobbled! My Vit D deficiency was undoubtedly the cause of the aches/pains as it's improved immensely since I upped to 10,000iu daily. Brain fog improved with the B12 and IBS has gone. My T3 doesn't seem to change, it is similar whether I'm on 50mcg or 100 mcg of levo. Which is why I'm wondering if my body is capable of sorting it all out without the T4.

  • I had thyroglobulin antibodies of 343 when I tested in August. Does that mean I definitely wasn't misdiagnosed? Or is it possible to have the antibodies because of the Levo?

  • Don't worry about targetting your fT3, just stay on the lowest dose of levothyroxine that resolves your symptoms. Your high antibodies suggest your thyroid will progressively fail. I would make sure you include magnesium rich foods such as green vegetables and tomatoes in your diet and pehaps supplement with magnesium citrate a little, or calcium magnesium citrate.

  • I do take 100mcg magnesium citrate once or twice a day, and 10 sprays of magnesium chloride oil daily. 😀 Although I just read someone say there should be 4 hours between Levo and magnesium. I do the oil at bedtime when I take my Levo 😐

  • From what I've read, tiredness and weight gain can occur whether you are over medicated or undermedicated. Is that correct?

You may also like...